Alert archive / Washington / Wind Advisories in 2006
Wind Advisory 14, NWS Seattle, WA
NWS Seattle, WA issued this wind advisory at Dec 24, 2006, 3:59 AM PST. It took effect at Dec 24, 2006, 8:00 AM PST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Dec 24, 2006, 3:59 AM PST (11:59 UTC)
- In effect from
- Dec 24, 2006, 8:00 AM PST
- Expired
- Dec 24, 2006, 6:00 PM PST
- In force
- 10 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KSEW 241159 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 359 AM PST SUN DEC 24 2006 WAZ505-515-242000- /O.UPG.KSEW.HW.A.0010.061224T1800Z-061225T0400Z/ /O.NEW.KSEW.WI.Y.0014.061224T1600Z-061225T0200Z/ EAST PUGET SOUND LOWLANDS-WESTERN STRAIT OF JUAN DE FUCA- 359 AM PST SUN DEC 24 2006 ...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 6 PM PST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 6 PM THIS AFTERNOON. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. STRONG EASTERLY WINDS WILL DEVELOP THIS MORNING AS A VIGOROUS FRONT APPROACHES THE COAST. SUSTAINED WINDS OF 35 MPH WITH GUSTS TO 55 MPH ARE EXPECTED THROUGH THE LATE AFTERNOON. LOCATIONS IN THE EAST PUGET SOUND LOWLANDS NEAR THE CASCADES SUCH AS NORTH BEND...ENUMCLAW...AND BUCKLEY ARE MOST VULNERABLE TO THESE WINDS. AREAS ALONG THE STRAIT OF JUAN DE FUCA...ESPECIALLY IN THE WESTERN PORTION...ARE ALSO LIKELY SPOTS. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW-ROOTED TREES...AND CAUSE LOCAL POWER OUTAGES. MOTORISTS...ESPECIALLY THOSE WITH HIGH PROFILE VEHICLES...SHOULD BE ALERT FOR SUDDEN...STRONG CROSS WINDS. $$ WAZ510-514-242000- /O.NEW.KSEW.WI.Y.0014.061224T1600Z-061225T0200Z/ ADMIRALTY INLET AREA-EASTERN STRAIT OF JUAN DE FUCA- 359 AM PST SUN DEC 24 2006 ...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 6 PM PST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 6 PM THIS AFTERNOON. STRONG SOUTHEAST WINDS WILL DEVELOP THIS MORNING AS A VIGOROUS FRONT APPROACHES THE COAST. SUSTAINED WINDS OF 35 MPH WITH GUSTS TO 55 MPH ARE EXPECTED THROUGH THE LATE AFTERNOON. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW-ROOTED TREES...AND CAUSE LOCAL POWER OUTAGES. MOTORISTS...ESPECIALLY THOSE WITH HIGH PROFILE VEHICLES...SHOULD BE ALERT FOR SUDDEN...STRONG CROSS WINDS. $$ MCDONNAL
1 follow-up statement
000 WWUS76 KSEW 242006 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 1206 PM PST SUN DEC 24 2006 WAZ505-510-514-515-250200- /O.CON.KSEW.WI.Y.0014.000000T0000Z-061225T0200Z/ EAST PUGET SOUND LOWLANDS-ADMIRALTY INLET AREA- EASTERN STRAIT OF JUAN DE FUCA-WESTERN STRAIT OF JUAN DE FUCA- 1206 PM PST SUN DEC 24 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS AFTERNOON. STRONG EAST WINDS DEVELOPED THIS MORNING AS A VIGOROUS FRONT APPROACHED THE COAST. SUSTAINED WINDS OF 35 MPH WITH GUSTS TO 55 MPH WILL CONTINUE THROUGH THE LATE AFTERNOON. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW-ROOTED TREES...AND CAUSE LOCAL POWER OUTAGES. MOTORISTS...ESPECIALLY THOSE WITH HIGH PROFILE VEHICLES...SHOULD BE ALERT FOR SUDDEN...STRONG CROSS WINDS. $$ BURKE
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this wind advisory went out at Dec 24, 3:00 AM PST, 59 minutes earlier.
Area forecast discussion, Dec 24, 3:00 AM PST, 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
300 AM PST SUN DEC 24 2006
.SYNOPSIS...RAIN WILL REACH THE COAST THIS MORNING AND SPREAD ACROSS
WESTERN WASHINGTON THIS AFTERNOON...WITH A VIGOROUS FRONT MOVING
THROUGH THIS EVENING. MOSTLY CLOUDY CONDITIONS WILL FOLLOW THE FRONT
CHRISTMAS DAY WITH A CHANCE OF SHOWERS. A WEAKER FRONT WILL AFFECT
THE AREA TUESDAY AND TUESDAY NIGHT...WITH ANOTHER FRONT PROBABLY
ARRIVING BY THE END OF THE WEEK.
&&
.SHORT TERM...AN UPPER RIDGE IS MOVING ACROSS WRN WA EARLY THIS
MORNING AHEAD OF THE DEEP MATURE FRONTAL SYSTEM APPROACHING THE
COAST. RAIN WILL PROBABLY START ON THE COAST AROUND 8 AM AND SPREAD
ACROSS THE FORECAST AREA DURING THE DAY. THE FRONT WILL MOVE THROUGH
THE AREA THIS EVENING AND MAKE ITS WAY EAST OF THE CASCADES
OVERNIGHT.
THE PRESSURE GRADIENT IS INCREASING QUICKLY AS THE SURFACE FRONT
ADVANCES INSIDE OF 135W. AS WE HAVE BEEN DISCUSSING FOR A COUPLE
DAYS THIS WILL PRODUCE STRONG EAST OR SOUTHEAST WINDS TODAY
ESPECIALLY IN THE EAST PUGET SOUND LOWLANDS ALONG THE EDGE OF THE
CASCADES...IN THE ADMIRALTY INLET AREA...AND ALONG THE STRAIT OF
JUAN DE FUCA. THE MAIN SHORT TERM FORECAST DECISION IS WHETHER TO GO
WITH A WARNING OR ADVISORY FOR THIS SITUATION. I AM OPTING FOR A
WIND ADVISORY AT THIS TIME...SINCE THE CASE WAS MARGINAL TO BEGIN
WITH...THE MODELS HAVE BEEN BACKING OFF SLIGHTLY ON THE STRENGTH OF
THE GRADIENT WITH SUCCESSIVE RUNS...AND THERE ISNT A GREAT SETUP
FOR MOUNTAIN WAVE ACTIVITY. ISOLATED WINDS MEETING WARNING CRITERIA
-- SUSTAINED 40 MPH OR GUSTS 60 MPH -- ARENT OUT OF THE QUESTION
THOUGH.
THE FREEZING LEVEL OVER WRN WA WILL RISE TO AROUND 6000 FT TODAY AS
THE WARM SECTOR MOVES INLAND. THE EASTERLY GRADIENT WILL KEEP THE
FREEZING LEVEL AT THE SURFACE IN THE PASSES...AND THEY COULD GET A
LITTLE FREEZING RAIN. I WILL HAVE A WINTER WEATHER ADVISORY FOR THE
CASCADES FOR THAT HAZARD...AND FOR 12 HOUR SNOW TOTALS IN THE 6 TO
10 INCH RANGE TONIGHT.
POST FRONTAL CONDITIONS WILL FOLLOW CHRISTMAS DAY AND MON NIGHT WITH
MOSTLY CLOUDY SKIES AND THE THREAT OF SHOWERS IN THE CHANCE TO
LIKELY CATEGORY. THE NEXT FRONTAL SYSTEM UPSTREAM WILL MOVE INTO THE
PACIFIC NORTHWEST TUE AND TUE NIGHT. THE MODELS ARE HAVING TROUBLE
RESOLVING THIS SYSTEM...WITH RECENT RUNS BRINGING THE CORE OF THE
SYSTEM INLAND TO OUR SOUTH. IT STILL APPEARS LIKELY THAT IT WILL
BRING PCPN TO THE FORECAST AREA...BUT MATTERS LIKE THE WIND...SNOW
LEVEL...AND QPF WILL HAVE TO BE PINNED DOWN AS THE MODELS GET A
BETTER HANDLE ON THINGS. MCDONNAL
&&
.LONG TERM...CONFIDENCE IN THE LONGER RANGE IS LOW. WITH THE MOST
RECENT RUNS THE LONGER RANGE MODELS CAME INTO FAIRLY GOOD AGREEMENT.
HOWEVER THEY DIFFER DRAMATICALLY FROM PREVIOUS RUNS. THE GFS...WHICH
PREVIOUSLY SHOWED A FAIRLY VIGOROUS FRONT REACHING THE AREA AROUND
THU...NOW SHOWS AN UPPER RIDGE AT THAT TIME. IN COORDINATION WITH
SURROUNDING OFFICES I AM LEANING SLIGHTLY TOWARD THE NEWER SOLUTIONS
-- AND CLIMATOLOGY -- BUT NOT MAKING WHOLESALE CHANGES TO THE
EXTENDED. MCDONNAL
&&
.AVIATION....WITH PRES GRADIENTS RAPIDLY TRENDING OFFSHORE AND HI
LEVEL MOISTURE SPREADING INLAND...FOG THRU ABOUT 16Z WILL BE LIMITED
TO PROTECTED VALLEYS IN THE S INTERIOR...I.E. KOLM. THE REMAINDER OF
THE TERMINAL PACKAGE WILL REMAIN SIMILAR TO THE PREVIOUS PACKAGE
ISSUANCE WITH MID/HI MSTR THICKENING...INCRG LIGHT RA...AND
DEVELOPING LLWS IN AREAS WHERE SFC FLOW BECOMES ELY ...LIKE
KHQM/KSEA/KBFI/KPAE/KBLI.
CIGS WILL DROP TO AROUND 010 ONCE THE FRONT MOVES THROUGH 00Z-03Z
TIME FRAME AND WINDS POP AROUND TO SLY. CONDITIONS WILL IMPROVE
SOMEWHAT BEYOND THE 12Z TIME FRAME ON THE 25TH.
WIND AT KSEA 09008KT WITH HIGHER GUSTS AS THE FRONT APPROACHES AND
LLWS WITH WIND AT 020 AROUND 19050KT. AFTER FROPA AT 02Z WND WILL
POP AROUND TO 19012G22KT BRIEFLY BEFORE SUBSIDING TO 20008KT
OVERNIGHT. ALBRECHT
&&
.MARINE...SHORT TERM MARINE WILL REMAIN CONSISTENT WITH PREVIOUS
FORECASTS WITH GALES COAST...ENTRANCES TO STRAIT...N INLD
WATERS...AND ADMIRALTY INLET. SCA CENTRAL STRAIT LOOKS GOOD BUT SCA
WINDS IN PUGET SOUND WILL NOT BE INCLUDED GIVEN ELY COMPONENT. SCA
WINDS IN PUGET SOUND ARE POSSIBLE AT FROPA BUT WILL LEAVE FOR NEXT
SHIFT.
THE MAIN MARINE FORECAST PROBLEM IS IN THE EXTENDED AS MODELS NOW
SHOW WEDNESDAYS SYSTEM MOVING IN TO OUR SOUTH AS FLOW ACROSS THE E
PAC BECOMES INCREASINGLY SPLIT. THIS REDUCES THE CHANCES OF THE HIGH
SWELL THAT WAS INDICATED IN PREVIOUS FORECASTS. WILL INDICATE LOW
PRES WED STAYING S OF OUR WATERS AND WILL TREND THE FORECASTS FOR
LATER WED THRU THU NIGHT TOWARD MORE RIDGING AND OFFSHORE FLOW PER
SURROUNDING OFFICES AND PUBLIC FORECASTERS BASED ON MODEL TRENDS.
ALBRECHT
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
.WIND ADVISORY EAST PUGET SOUND LOWLANDS...ADMIRALTY INLET AREA
...STRAIT OF JUAN DE FUCA 8 AM THROUGH 6 PM TODAY.
.WINTER WEATHER ADVISORY CASCADES NOON TODAY THROUGH MIDNIGHT
TONIGHT.
.GALE WARNING COAST...ENTRANCES TO THE STRAIT...ADMIRALTY INLET
AND NORTH INLAND WATERS FROM CAMANO ISLAND TO POINT ROBERTS.
.SMALL CRAFT ADVISORY GRAYS HARBOR BAR FOR ROUGH BAR CONDITIONS
UNTIL FURTHER NOTICE.The office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 24, 4:00 AM PST | Winter Weather Advisory | SEW | 26 hr | |
| Dec 24, 2:11 PM PST | High Surf Advisory | SEW | 36 hr |
Nearby
Wind Advisories in Washington, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.